View Full Version : Having problems with strattera... Need help please.


Sweet24
12-06-14, 12:37 AM
Hello, I am new to this sight and am looking for support and help from some great people who know exactly what I am going through! I'm very excited I found this sight! I don't know anyone personally who I can talk to about my ADHD and how and what I am feeling. So here goes my first question. :)

I am a 23 year old mother of two beautiful little girls! One is 4 and the other is 6weeks. I was diagnosed with ADHD as a child and took medicine for it up until about age 10, where my mother took me off. I do not know her reasoning. Well it's been over 10 years since I have had any kind of ADHD medicine. I asked my mom to get me back on medicine in HS but she refused and said it was all in my head... After that I never tried to get back on any medicine.

Since becoming a mom of 2 my ADHD has gotten 10X worse to where my hyper activity is completely out of control, which isn't good when your a mom of two!(well for me it isn't) well I went to my primary care doctor and he prescribed me Strattera. I was sooo excited to be able to get my hyperactivity under control and to be able to focus and get my life back on track.

I was prescribe 18MG if strattera once a day. I've been on it for 11 days so far. I have NEVER been so tired in my life!!!!(my 6week old only wakes up once a night, so she has nothing to do with how tired I am) anyways I feel like a zombie!!! I cannot stay awake!!!! This is not an option since I am a stay at home mom of a 4yr old and a 6week old. Her is a list of the side effects I've been experiencing since being on this medicine for 11 days.

Extremely sleepy(i fall asleep sitting up) also I cannot drive bc I almost fell asleep while driving!! Hot flashed! Tingly sensation on head, finger tips, arms and feet. Headache! Super dry mouth. I drink atleast 100oz a day, usually more. Is this normal? I don't know what to do? I cannot express how tired this medicine has made me!!!! Are there more non stimulants I can try? Would it be better for me to be on a stimulant instead of a non? How did strattera work for you? I hope I gave you enough information to help you help me, if not please feel free to ask questions!!! Thanks you!!!!

finallyfound10
01-10-15, 02:15 PM
I am thinking of possible switching to Strattera but after reading this, I'm not sure!!!!

Hope someone answers soon!!!

chris87
01-10-15, 07:53 PM
I don't have much to contribute, but I started Strattera within the past 30 days. I was extremely tired at first, but fortunately, this side effect subsided. The first few weeks were slightly uncomfortable, but I am glad that I persevered. If you read the post that I had written, you will see that I was not feeling very well! I am now noticing minor improvement in my symptoms. It's far from perfect, but I still have to titrate my dosage. Good luck!

Meteodan
01-18-15, 02:53 PM
I am thinking of possible switching to Strattera but after reading this, I'm not sure!!!!

Hope someone answers soon!!!

Medications affect everyone differently. Feeling exhausted all the time along with the other side effects the OP mentioned sounds like a fairly extreme reaction. When I was on Strattera, I never had any of these problems, though I did have other side effects that eventually led me to stop. Mentally, however, it was a godsend.

My point is, don't decide whether or not to take a medication based solely on someone else's experience. Many people do just fine on Strattera, and you won't know until you try.

To the OP: I'm sorry you are having difficulty with this medication. Talk to your doctor about possibly changing to another medication, or give it some more time to see if the side effects subside. Strattera in particular takes some time for most people to really start working well (4-6 weeks).

lostdisk
02-11-15, 12:12 PM
When do you take your medication? Do you notice the issue more within a given time frame of taking the medication? You are experiencing one of the possible side effect, and I found taking it a little later in the day helps, and the sleepiness then hits about the time I go to bed.

Maybe try taking it at a different time. Also, there is a good chance this problem will become less as you get use to the medication.